Lithium is a naturally occurring salt and when harnessed it can be beneficial in products from batteries to mood stabilizing pharmaceuticals. The latter can be very dangerous circumstances turn bad.
I’ve had it before, a scare of a lithium blood level a small amount higher than it should be. Even the doctors chalked it up to the timing of my medicines versus the blood tests. This time was different with levels at over twice what they should have been at maximum. I showed some symptoms but honestly they weren’t much different than the symptoms Huntington’s forces me to deal with. Not only that, but I had JUST had my levels checked and they were well within the norm. I knew not to take it wrong, but things went wrong quickly anyway.
They admitted me to a medical/ surgical floor instead of psychiatric. One overnight observation crawled into three days. Mostly it was a wait and watch except fluids and laxatives, they took my blood every 6-12 hrs. When I went in my levels barely dipped at all in the first twenty four hours, thank goodness that corrected itself since my kidneys were starting to show signs of failing.
Now, don’t do this at home and the knowledge of a doctor.
The medical staff consulted with an off-site psychiatrist and he ordered me to cut back from nine hundred milligrams a day (which is a low amount for most people) to three hundred a day and cut my Prozac in half. I felt fine the day I left the hospital. This feeling wouldn’t survive long.
Saturday night I went without much sleep, same for Monday night, Sunday there was no sleep at all. I became violent towards others and am currently as grumpy and irritable as I would ever want to be again. I just have to make it until Friday when I see my psychiatrist’s physician’s assistant. I am giving myself small obtainable goals right now because right now everything seems rough and dark and sharp around the edges. I need sleep so badly.
I will try to remember to update after I get back from the doctor’s office. In the meantime I am seclude to minimize damage, cuz Amy is on the warpath.